Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes an itchy big red spot on the left leg?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8507 Questions

default
Posted on Mon, 10 Sep 2018 in Skin Hair and Nails
Question: I'm seeing my dermatologist next week but i have a red spot (2 inches in diameter) where my socks cover. I've ignored it for a long time, just on my left leg. It has itched a little in the past but I thought it was dry skin. Looking at it, it's just red. No pain....my socks due restrict circulation at times...I am on feet all day as a teacher

doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Regarding a red spot on the leg.

Detailed Answer:
Hi,
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the image.

I can see a disc shaped red, lesion in this image. I will keep a possibility of either tinea/fungal infection or discoid dermatitis or Bowen's disease.

I request you to kindly upload a few more clear and close up images of the affected area.

Regards,
Dr. Kakkar S, Dermatologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Kakkar S. 25 minutes later
Hi
How do I upload more pictures?
Reading about your three possibilities I feel like tinea/fungal checks a lot of boxes. I’ve had athletes foot by my pinky toe a few times.
Also, I have worn tight dress socks over that area when this first starting appearing.
Appreciate your help
...................................................................
Hi
I uploaded two more pictures.
Thanks
doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:
Discoid dermatitis

Detailed Answer:
Hi,

Thanks for uploading the pictures.

It seems like discoid dermatitis. Underlying dry skin is a predisposing factor.

I suggest you to use a moisturiser regularly.
In addition I suggest you to apply a topical steroid e.g Mometasone furoate ointment or Triamcinolone acetonide ointment, twice daily for the patch.

Hope I have answered your query.

Take care,
Dr. Kakkar S., Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on